A US nurse fainted after receiving the Pfizer-BioNTech COVID-19 vaccine due to a medical condition, rather than the shot as social media users have claimed.
The nurse passes out when she feels pain due, but a video that went viral prompted people to claim the vaccine caused the fainting.
Some even claimed she had died, and that “if people continue to take the vaccine it will become a ‘mass genocide,’” according to a Reuters fact check report.
The 42-year-old Alabama nurse was speaking to reporters immediately after she received the vaccine. She was sharing her excitement when she said she felt dizzy and fainted, according to Reuters.
One social media post shared the video with the claim: “Watch this nurse pass out after receiving the COVID vaccine. It’s so safe though, right? This will become mass genocide if people continue to follow these rabid dictators.”
Once Tiffany Dover recovered, she told local news channel WTVC-TV that “it just hit me all the sudden, I could feel it coming on. I felt a little disoriented, but I feel fine now, and the pain in my arm is gone.”
Pfizer, whose vaccine was granted emergency use authorization by the US Food and Drug Administration on December 11, has reported no serious adverse effects from its clinical trials.
The AP reported Tuesday that Alabama received nearly 41,000 doses of the Pfizer and BioNTech vaccine in its initial round of shipments, which were delivered to 15 hospitals that could store that vaccine at the necessary temperature. More than 4,254 people have died from the virus in the state, and more than 305,640 have tested positive for COVID-19, according to researchers from Johns Hopkins.